dLife Daily Tips

Practice makes near perfect at bedtime

Read More
The Question
Wed Mar 13 02:01:59 EDT 2013

I'm a 50 yr old female w uncont. type 2 NIDDM on Glipizide & Metformin. The past yr my libido drastically decrsd. Could this be R/T my diab & meds?
Asked By: nursemomsue  

Background Info Hide
Diabetes Profile Hide
n/a
Expert Answers (1)
2013-03-13 23:02:36.0

Women with diabetes, even well-controlled, can experience a drop in libido. We don't know exactly why it happens, but depression, self esteem issues, relationship stresses, and even side effects from depression medications may play a role. Here are a few things you can try - First, improve your blood glucose control. Glucose swings can cause you to lose interest in many things you enjoy. Try following the Mediterranean Diet - research shows it may help increase sexual satisfaction in women with type 2 diabetes. Women with diabetes tend to take longer to become aroused, so don't rush intimacy. Also, read Sex & Diabetes - For Him and For Her, by Roszler and Rice (ADA). It is filled with additional suggestions and offers great ways to put the fun back into your intimate activities. If your problem continues, see your doctor for additional guidance.
Answered By: Janis Roszler
Accreditations: MSFT, RD, CDE, LD/N
Sources Show

Community Answers (0)
 

*** All information contained on dLife.com is intended for informational and educational purposes only. Our Expert Q&A is not intended to be a replacement or substitute for consultation with a qualified medical professional or for professional medical advice related to diabetes or another medical condition. Please contact your physician or medical professional with any questions and concerns about your medical condition.

dLife Weekly Poll

How do you get your diabetes medications and supplies?